Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 155, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 10, 2003, 8:55 PM MDT for Torrance County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2003, 8:55 PM MDT (02:55 UTC)
- Expired
- Aug 10, 2003, 9:45 PM MDT
- In force
- 50 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Torrance County, NM
The radar
The Albuquerque radar (KABX), 124 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 2620 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 110255 SVRABQ NMC057-110345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 854 PM MDT SUN AUG 10 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO * UNTIL 945 PM MDT * AT 850 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES EAST OF CLINES CORNERS...OR ABOUT 29 MILES EAST OF MORIARTY...MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES SOUTHEAST OF CLINES CORNERS AT 905 PM MDT THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3504 10530 3505 10576 3453 10593 3450 10531 $$ KD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 8:32 PM MDT, 23 minutes earlier.
Area forecast discussion, Aug 10, 8:32 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 832 PM MDT SUN AUG 10 2003 UPDATED ZONES TO ADJUST POPS...GENERALLY LOWERING IN THE N TO ISOLATED CRITERIA...WHILE HOLDING MOST OF THE S TO SCATTERED LEVELS THROUGH MIDNIGHT BEFORE GOING ISOLATED LATE. REMOVED ALL POPS FROM THE FAR NE AND ALLOWED ACTIVITY TO END BY MIDNIGHT IN THE EC PLAINS. TEMPS LOOK GOOD. CHJ PREVIOUS DISCUSSION... A POSSIBLE BRIEF PATTERN CHANGE IN THE OFFERING DURING MIDWEEK WITH AN INCREASE IN SHOWER ACTIVITY AND CLOUDS AS WELL AS COOLER TEMPERATURES. IN THE MEANTIME...SHOWERS AND THUNDERSTORMS DEVELOPING A BIT LATER THIS AFTERNOON DUE TO A LATE START ON HEATING AS A RESULT OF LAST NIGHTS MCS. CURRENT TRENDS INDICATE CONVECTION TO BE MOST ACTIVE CENTRAL AND WEST THIS EVENING. SIMILAR FOR MONDAY AND TUESDAY WITH A BIT MORE ACTIVITY ACROSS THE EAST...MAINLY EVENING AS A WEAK FRONTAL SYSTEM SLIPS INTO THE NORTHEAST MONDAY. DO NOT THINK THIS FRONT HAS MUCH HOPE TO MOVE SOUTH OF TUCUMCARI. HOWEVER...BROAD SURFACE HIGH PRESSURE BEHIND THE FRONT LOOKS TO INITIATE A GENERAL EASTERLY FLOW ACROSS THE SOUTHERN PLAINS AND EASTERN NEW MEXICO BY TUESDAY. IN ADDITION TO THIS...THE UPPER AIR PATTERN LOOKS TO BE TAKING A BRIEF BREAK FROM THE RIDGE OVER THE SOUTHWEST AND A TROUGH OVER THE EAST. EUROPEAN...GFS AND ETA ALL SUGGEST THAT THE EASTERN TROUGH SPLITS WITH THE SOUTHERN END RETROGRADING TOWARDS TEXAS AS AN INVERTED TROUGH. AS THIS TROUGH NEARS WEST TX WED THE EAST TO SOUTHEAST FLOW WILL INCREASE ACROSS THE STATE USHERING IN GULF MOISTURE. CONFIDENCE IS LOW AS TO HOW FAR WEST THIS INVERTED TROUGH WILL GO...BUT WILL GO AHEAD AND INCREASE CLOUD COVER AND RAIN CHANCES AND BEGIN TO LOWER MAX TEMPS WED AND THU IN RESPONSE TO THIS FEATURE. THERE REMAINS TIME TO ADJUST THE FORECAST IF THIS PATTERN CHANGE DECIDES TO OR NOT TO EVOLVE. FOR FRIDAY THROUGH NEXT WEEKEND WILL TREND TOWARDS WARMER TEMPS AND DECREASE IN POPS WITH THE UNCERTAINTY OF FUTURE PROGRESS OF THE TROUGH. GB .ABQ...NONE.
Hazardous weather outlook, Aug 10, 6:00 AM MDT, 14 hours 55 minutes before
NMZ001>021-026-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN AUG 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. BUT A FEW STRONG STORMS WITH WIND GUSTS TO AROUND 45 MPH...LOCALLY TORRENTIAL RAINS AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE JUST ABOUT ANYWHERE IN NORTH AND CENTRAL NEW MEXICO. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 5:05 PM MDT | Flash Flood Warning | ABQ | Santa Fe | 55 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.